Listen Live

HomeNewsSaskatchewan RCMP caution on illicit drug consumption

Saskatchewan RCMP caution on illicit drug consumption

Saskatchewan police in west-central and northwest areas of the province have recently responded to numerous calls of individuals in medical distress, suspected to be related to the use of illicit street drugs. Some of these incidents have ended in death.

They say using illicit street drugs is dangerous as they can contain other substances the user may not be aware of, resulting in near or fatal consequences.

Police are sharing tips to recognize the signs of an overdose and to be aware of what to do.

Symptoms of an overdose may include:

  • Slow, weak or no breathing
  • Blue lips or nails
  • Dizziness and confusion
  • Can’t be woken up
  • Choking, gurgling or snoring sounds
  • Drowsiness or difficulty staying awake.

Police say an overdose is a medical emergency and to call 911 right away.

RCMP officers carry naloxone, a fast-acting drug used to temporarily reverse the effects of overdoses caused by opioids.

- Advertisement -

Also, note that the Good Samaritan Drug Overdose Act provides some legal protection for individuals who seek emergency help during an overdose.

Several pharmacies in Lloydminster have free naloxone kits available for the public. These are also available at the Lloydminster Mental Health & Addictions.

- Advertisment -
- Advertisment -
- Advertisement -

Continue Reading